Alert archive / Oklahoma / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at May 20, 2011, 11:12 AM CDT for 4 counties in Arkansas; 16 counties in Oklahoma. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 11:12 AM CDT (16:12 UTC)
- Expired
- May 21, 2011, 3:33 AM CDT
- In force
- 16 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Ottawa County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
761 WGUS64 KTSA 201612 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1112 AM CDT FRI MAY 20 2011 ARZ001-002-010-011-019-020-029-OKZ049-053-056>058-061>063-067>076- 202130- /O.NEW.KTSA.FF.A.0003.110520T1612Z-110521T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE- WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG- HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...NOWATA...VINITA...MIAMI...CLAREMORE...PRYOR...JAY... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 1112 AM CDT FRI MAY 20 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA... INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON... CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...CRAIG... DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH... MUSKOGEE...NOWATA...OTTAWA...PITTSBURG...PUSHMATAHA...ROGERS... SEQUOYAH AND WAGONER. * THROUGH SATURDAY MORNING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS THE REMAINDER OF THE DAY...WITH ADDITIONAL DEVELOPMENT POSSIBLE OVERNIGHT. * RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE ALREADY FALLEN OVER PARTS OF EASTERN OKLAHOMA THIS MORNING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS LIKELY THROUGH TONIGHT...WITH LOCAL AMOUNTS OF 4 TO 6 INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD QUICKLY. && $$
4 follow-up statements
731 WGUS64 KTSA 201627 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1127 AM CDT FRI MAY 20 2011 ARZ001-002-010-011-019-020-029-OKZ049-053-056>058-061>063-067>076- 202130- /O.CON.KTSA.FF.A.0003.000000T0000Z-110521T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE- WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG- HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...NOWATA...VINITA...MIAMI...CLAREMORE...PRYOR...JAY... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 1127 AM CDT FRI MAY 20 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CHOCTAW...CRAIG...DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...OTTAWA... PITTSBURG...PUSHMATAHA...ROGERS...SEQUOYAH AND WAGONER. * THROUGH SATURDAY MORNING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS THE REMAINDER OF THE DAY...WITH ADDITIONAL DEVELOPMENT POSSIBLE OVERNIGHT. * RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE ALREADY FALLEN OVER PARTS OF EASTERN OKLAHOMA THIS MORNING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS LIKELY THROUGH TONIGHT...WITH LOCAL AMOUNTS OF 4 TO 6 INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL HEAVY RAINFALL MAY ALSO PROMPT LARGE WATER RELEASES FROM BEAVER LAKE DAM IN NORTHWEST ARKANSAS. BE EXTRA CAUTIOUS WHEN DRIVING AROUND BEAVER LAKE AS HIGHER LAKE LEVELS MAY CAUSE WATER TO BE OVER SOME ROADWAYS. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD QUICKLY. && $$
028 WGUS64 KTSA 202044 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT FRI MAY 20 2011 ARZ001-002-010-011-019-020-029-OKZ049-053-056>058-061>063-067>076- 210445- /O.CON.KTSA.FF.A.0003.000000T0000Z-110521T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE- WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG- HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...NOWATA...VINITA...MIAMI...CLAREMORE...PRYOR...JAY... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 344 PM CDT FRI MAY 20 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CHOCTAW...CRAIG...DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...OTTAWA... PITTSBURG...PUSHMATAHA...ROGERS...SEQUOYAH AND WAGONER. * THROUGH SATURDAY MORNING * ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE MOVED INTO SOUTHEAST OKLAHOMA THIS AFTERNOON...AND THIS ACTIVITY WILL CONTINUE TO LIFT NORTHEAST ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING AND OVERNIGHT. * WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY FALLEN OVER PARTS OF EASTERN OKLAHOMA THIS MORNING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS LIKELY THROUGH TONIGHT...WITH LOCAL AMOUNTS OF 4 TO 6 INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL HEAVY RAINFALL MAY PROMPT LARGE WATER RELEASES FROM BEAVER LAKE DAM IN NORTHWEST ARKANSAS. BE EXTRA CAUTIOUS WHEN DRIVING AROUND BEAVER LAKE AS HIGHER LAKE LEVELS MAY CAUSE WATER TO BE OVER SOME ROADWAYS. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD QUICKLY. && $$
943 WGUS64 KTSA 210222 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 922 PM CDT FRI MAY 20 2011 OKZ053-056>058-061>063-067-068-070-071-073-210330- /O.CAN.KTSA.FF.A.0003.000000T0000Z-110521T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-WAGONER- CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG- INCLUDING THE CITIES OF...HUGO...NOWATA...VINITA...MIAMI... CLAREMORE...PRYOR...JAY...WAGONER...TAHLEQUAH...MUSKOGEE... EUFAULA...MCALESTER 922 PM CDT FRI MAY 20 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL OKLAHOMA... NORTHEAST OKLAHOMA AND SOUTHEAST OKLAHOMA HAS BEEN CANCELLED. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED OVERNIGHT. $$ ARZ001-002-010-011-019-020-029-OKZ049-069-072-074>076-211030- /O.CON.KTSA.FF.A.0003.000000T0000Z-110521T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU 922 PM CDT FRI MAY 20 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * THROUGH SATURDAY MORNING * ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. * WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE ALREADY FALLEN OVER PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLIER TODAY. AN ADDITIONAL 1 INCH OF RAIN WILL BE POSSIBLE IN SOME AREAS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL HEAVY RAINFALL MAY PROMPT LARGE WATER RELEASES FROM BEAVER LAKE DAM IN NORTHWEST ARKANSAS. BE EXTRA CAUTIOUS WHEN DRIVING AROUND BEAVER LAKE AS HIGHER LAKE LEVELS MAY CAUSE WATER TO BE OVER SOME ROADWAYS. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD QUICKLY. && $$
495 WGUS64 KTSA 210833 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 333 AM CDT SAT MAY 21 2011 ARZ001-002-010-011-019-020-029-OKZ049-069-072-074>076-210945- /O.CAN.KTSA.FF.A.0003.000000T0000Z-110521T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... STILWELL...SALLISAW...STIGLER...WILBURTON...POTEAU 333 AM CDT SAT MAY 21 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA HAS BEEN CANCELLED. RAIN HAS ENDED ACROSS THE AREA EARLY THIS MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...BUT THE HEAVY RAIN THREAT SHOULD REMAIN VERY LOCALIZED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 20, 11:02 AM CDT, 10 minutes earlier.
Area forecast discussion, May 20, 11:02 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1102 AM CDT FRI MAY 20 2011 .DISCUSSION... LEADING EDGE OF COLD POOL PUSHING ACROSS FAR ERN OK THIA MORNING... WITH ABUNDANT TSRA OCCURRING ALONG AND BEHIND ACROSS ALL OF THE CWA. EXPECT AREAL COVERAGE TO DECREASE ACROSS WRN ZONES EARLY THIS AFTERNOON...BUT EXPECT ACTIVITY TO BE ONGOING ACROSS FAE ERN OK AND NW AR FOR MOST OF THE AFTERNOON. HAVE OPTED TO LEAVE TEMPS AS THEY ARE FOR NOW AS ADVERTISED MAX TEMPS ARE WITHIN REASON GIVEN PRECIP AND CLOUD TRENDS. DRY LINE WILL REMAIN WELL TO THE WEST TODAY. EXPECT ADDITIONAL ACTIVITY TO FIRE ACROSS DRY LINE LATER THIS AFTERNOON...AND LIKE LAST NIGH MAY MAKE A RUN AT ERN OK DURING THE OVERNIGHT HOURS. UPDATED ZFP/PFM/AFM OUT SHORTLY. ZONE UPDATE WILL ALSO REFLECT ADDITIONS OF A FLASH FLOOD WATCH AND TORNADO WATCH FOR PARTS OF ERN OK AND NW AR. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....18
Hazardous weather outlook, May 20, 5:10 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 510 AM CDT FRI MAY 20 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 AM CDT FRI MAY 20 2011 ...CHANCE OF SEVERE STORMS TODAY AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MIDDAY. HEAVY RAIN. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MIDDAY. AREA AT GREATEST RISK...NORTHWEST ARKANSAS. DISCUSSION... A LINE OF STORMS OVER CENTRAL OKLAHOMA THIS MORNING WILL MOVE EAST INTO EASTERN OKLAHOMA LATER THIS MORNING AND INTO NORTHWEST ARKANSAS BY AROUND MIDDAY. MARGINALLY SEVERE WIND AND HAIL ARE POSSIBLE IN A FEW SPOTS WITH THIS FIRST ROUND OF STORMS. LOCALLY HEAVY RAINFALL IS A GOOD BET AS WELL. MORE STORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT BY LATE THIS AFTERNOON OVER CENTRAL OKLAHOMA AND MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS AFTERNOON AND TONIGHT. IF THE ATMOSPHERE CAN RECOVER FROM THE MORNING STORMS...THERE WILL BE A BETTER RISK OF SEVERE WEATHER WITH THIS ROUND OF STORMS. IF STORMS ARE MORE DISCREET...VERY LARGE HAIL AND EVEN AN ISOLATED TORNADO ARE POSSIBLE. OTHERWISE...DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS. GIVEN THE MULTIPLE ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS EXPECTED...SOME AREAS COULD SEE SOME FLASH FLOODING. RIGHT NOW...IT APPEARS THE AREA WITH THE BEST CHANCE FOR HEAVY RAIN WILL BE FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A FAIRLY UNSETTLED WEATHER PATTERN IS IN PLACE OVER OKLAHOMA AND ARKANSAS...AND IS EXPECTED TO PERSIST TILL WELL INTO NEXT WEEK. A FRONT WILL SWEEP THROUGH THE REGION BY TONIGHT...WITH SOME ACTIVITY LINGERING INTO SATURDAY MORNING IN THE EAST. STORM CHANCES RETURN SUNDAY AS THE BOUNDARY LIFTS BACK NORTH INTO THE REGION...AND WILL CONTINUE INTO EARLY NEXT WEEK AS WEAK DISTURBANCES MOVE ACROSS THE REGION. A STRONGER SYSTEM IS EXPECTED TO MOVE ACROSS THE PLAINS BY THE MIDDLE OF NEXT WEEK. A COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY INTO WEDNESDAY NIGHT...WITH CHANCES OF RAIN FINALLY COMING TO AN END ON THURSDAY. SMALL CHANCES FOR SEVERE WEATHER CAN BE EXPECTED FOR THE LATTER PART OF THE WEEKEND INTO NEXT WEEK...GIVEN THE TIME OF YEAR AND THE PRESENCE OF SOME UPPER LEVEL SUPPORT. FLOODING MAY BECOME A CONCERN IF STORMS HIT THE SAME AREAS OVER AND OVER THROUGHOUT THE COURSE OF THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 20, 8:42 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 AM CDT FRI MAY 20 2011
OKZ068-070-072-074-201415-
CHEROKEE OK-HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
842 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE...EASTERN MUSKOGEE AND WESTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
AT 843 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF TAMAHA...MOVING NORTH AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TAMAHA...MC KEY...VIAN...GORE...
MARBLE CITY...BOX AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3527 9494 3532 9517 3566 9515 3564 9481
3563 9474
TIME...MOT...LOC 1343Z 195DEG 36KT 3534 9505Special weather statement, May 20, 8:50 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT FRI MAY 20 2011
ARZ019-029-201430-
CRAWFORD AR-SEBASTIAN AR-
850 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 850 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PATTERSON...
MOVING NORTH AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...PATTERSON...MILL CREEK...FORT SMITH...HARTFORD...
HACKETT...GREENWOOD...BARLING...LAVACA...ARKOLA...HUNTINGTON...
MIDLAND...DAYTON...WITCHERVILLE...BURNVILLE...EXCELSIOR...
MANSFIELD...BONANZA...JENNY LIND...RYE HILL...BLOOMER AND CENTRAL
CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3496 9427 3497 9444 3516 9444 3541 9443
3540 9409
TIME...MOT...LOC 1350Z 193DEG 35KT 3501 9434Special weather statement, May 20, 9:34 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CDT FRI MAY 20 2011
OKZ062-063-067-068-070>074-201500-
CHEROKEE OK-DELAWARE OK-HASKELL OK-MAYES OK-MCINTOSH OK-MUSKOGEE
OK-PITTSBURG OK-SEQUOYAH OK-WAGONER OK-
934 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CHEROKEE...MUSKOGEE AND NORTHWESTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE...EASTERN MAYES AND SOUTHEASTERN WAGONER
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...MCINTOSH AND NORTHERN PITTSBURG
AT 934 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF SALINA TO 4 MILES SOUTHWEST OF
PEGGS TO 7 MILES WEST OF SCIPIO...MOVING NORTHEAST AT 45 MPH.
A LARGE PORTION OF CHEROKEE...SOUTHWESTERN DELAWARE...WESTERN
HASKELL...MCINTOSH...EASTERN MAYES...MUSKOGEE...NORTHERN PITTSBURG...
NORTHWESTERN SEQUOYAH AND SOUTHEASTERN WAGONER COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 1000 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3600 9480 3523 9532 3502 9549 3502 9551
3486 9560 3493 9610 3505 9610 3516 9599
3522 9599 3603 9531 3646 9532 3650 9482
TIME...MOT...LOC 1434Z 234DEG 39KT 3638 9519 3607 9513
3508 9605Special weather statement, May 20, 9:36 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
936 AM CDT FRI MAY 20 2011
ARZ011-020-201500-
FRANKLIN AR-MADISON AR-
936 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHWESTERN MADISON
AT 937 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PARADISE...
MOVING NORTH AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...PARADISE...TAFT...WATALULA...JETHRO...MOUNTAIN TOP...
BARNES...TURNERS BEND...CASS AND REDDING.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9362 3576 9369 3563 9370 3553 9376
3557 9397 3573 9394 3573 9392 3575 9391
3575 9389 3576 9393 3578 9393 3580 9360
TIME...MOT...LOC 1437Z 193DEG 38KT 3564 9384Special weather statement, May 20, 9:55 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
955 AM CDT FRI MAY 20 2011
ARZ001-010-OKZ069-201530-
ADAIR OK-BENTON AR-WASHINGTON AR-
955 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN BENTON AND WESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
AT 955 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STILWELL...
MOVING NORTH AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MARIETTA...STILWELL...BARON...CHRISTIE...WESTVILLE...
BALLARD...WATTS...LAKE FRANCIS...SUMMERS AND CINCINNATI.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3615 9441 3576 9455 3580 9476 3616 9467
3617 9456
TIME...MOT...LOC 1455Z 193DEG 37KT 3584 9463Local storm report, May 20, 10:45 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM TSTM WND DMG 6 SSE LOCUST GROVE 36.12N 95.13W
05/20/2011 MAYES OK EMERGENCY MNGR
BUILDING AND TREE DAMAGE REPORTED ON STATE HIGHWAY 82 ON
THE CHEROKEE AND MAYES COUNTY LINE.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:07 AM CDT | Special Weather Statement | TSA | Crawford, Washington | 23 min |
| May 20, 8:32 AM CDT | Special Weather Statement | TSA | Benton, Carroll, Madison, Washington | 58 min |
| May 20, 8:50 AM CDT | Special Weather Statement | TSA | Sebastian | 40 min |
| May 20, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 67 min |
| May 20, 9:36 AM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| May 20, 10:15 AM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 60 min |
| May 20, 11:16 AM CDT | Special Weather Statement | TSA | Benton, Washington | 59 min |
| May 20, 11:19 AM CDT | Special Weather Statement | TSA | Crawford, Washington | 26 min |
| May 20, 11:35 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 55 min |
| May 20, 11:39 AM CDT | Flash Flood Warning | TSA | Madison, Washington | 3 hr |
| May 20, 11:54 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Madison, Washington | 66 min |
| May 20, 12:30 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 60 min |
| May 20, 12:38 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 82 min |
| May 20, 12:56 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 94 min |
| May 20, 1:18 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 57 min |
| May 20, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 63 min |
| May 20, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 68 min |
| May 20, 5:38 PM CDT | Special Weather Statement | TSA | Crawford | 52 min |
| May 20, 5:52 PM CDT | Areal Flood Advisory | TSA | Benton, Crawford, Franklin, Sebastian, Washington | 53 min |
| May 20, 6:14 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Madison | 61 min |
| May 20, 6:42 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 63 min |
| May 19, 10:33 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 57 min |
| May 19, 11:34 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 56 min |
| May 20, 12:01 AM CDT | Special Weather Statement | TSA | Creek | 29 min |
| May 20, 12:27 AM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 33 min |
| May 20, 1:02 AM CDT | Special Weather Statement | TSA | Osage | 28 min |
| May 20, 1:06 AM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| May 20, 2:27 AM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| May 20, 5:54 AM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 66 min |
| May 20, 6:00 AM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| May 20, 6:29 AM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| May 20, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| May 20, 6:57 AM CDT | Special Weather Statement | TSA | Cherokee | 33 min |
| May 20, 7:03 AM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| May 20, 7:14 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Tulsa, Washington | 31 min |
| May 20, 7:44 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 61 min |
| May 20, 7:49 AM CDT | Special Weather Statement | TSA | Adair | 26 min |
| May 20, 7:51 AM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
| May 20, 8:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| May 20, 9:34 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Mayes, Muskogee, Pittsburg | 26 min |
| May 20, 9:45 AM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Ottawa and 2 more | 2 hr |
| May 20, 9:55 AM CDT | Special Weather Statement | TSA | Adair | 35 min |
| May 20, 10:18 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 27 min |
| May 20, 11:08 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah | 97 min |
| May 20, 11:27 AM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 2 hr |
| May 20, 11:36 AM CDT | Tornado Warning | TSA | Adair, Sequoyah | 24 min |
| May 20, 11:38 AM CDT | Tornado Warning | TSA | Sequoyah | 37 min |
| May 20, 11:47 AM CDT | Tornado Warning | TSA | Haskell, LeFlore, Sequoyah | 28 min |
| May 20, 12:17 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Sequoyah | 3 hr |
| May 20, 1:16 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 29 min |
| May 20, 3:39 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| May 20, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 84 min |
| May 20, 4:18 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 6 hr |
| May 20, 4:28 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| May 20, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 65 min |
| May 20, 5:11 PM CDT | Special Weather Statement | TSA | Sequoyah | 34 min |
Nearby
Flash Flood Watches in Oklahoma, 2011Flash Flood Watches in Arkansas, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.